MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-2-6-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil prematurely detached during delivery.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm of the posterior communicating (pcom) artery with a max diameter of 4mm and a 3mm neck diameter.It was noted the patient's blood flow and vessel tortuosity were normal.It was reported that the axium coil was pushed into the y valve and found to be deployed in advance.There was no friction or difficulty during delivery, no repositioning, no detachment attempts made, no rotation of the pushwire, and a continuous flush was administered.It was unknown if the pushwire was bent or broken, and the implant coil was lost.A new coil was used as a replacement to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications/interventions were reported as a result of this event.
 
Event or Problem Description
Additional information received reported that the coil wasn't implanted and removed from the patient.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: equipment used: vis (m-78210), 203cm ruler (m-83361) the axium coil was returned for analysis within a shipping box; within a plastic bio-pouch and within an opened axium inner pouch (a933047).The axium pusher was found bent at ~0.5cm, 3.2cm, 68.5cm, 96.0cm, and 132.5cm from proximal end.In addition, the axium pusher was found broken at ~5.7cm from the proximal end with the release wire pulled for 1.4mm.The release wire coin was found against the lumen stop and the shield coil was found in good condition.The implant coil was found not attached to the pusher.The implant coil broke off from the pusher from the coil shell weld.In addition, the implant coil polypropylene filament broke off from the detach element.The implant coil was not returned.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ was confirmed.However, the implant coil was found broken rather than prematurely detached.It is likely the damages found with the returned device occurred during movement against resistance or during repositioning subsequently causing the implant coil to break during removal.However, it was reported there was no friction or difficulty during delivery and no repositioning.Therefore, the cause could not be determined.Regarding the damages found with the pusher (bent and broken) as the issue was not reported by the customer the cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10474044
Report Number2029214-2020-00869
Device Sequence Number14039397
Product Code KRD
UDI-Device Identifier00847536029828
UDI-Public00847536029828
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Model NumberQC-2-6-3D
Device Catalogue NumberQC-2-6-3D
Device Lot NumberA933047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer09/07/2020
11/08/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date09/21/2020
11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR